Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 5, 2019, 6:21 PM CDT for 4 counties in Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 5, 2019, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Menominee County, WI, Oconto County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:32 PM CDT | TSTM WND DMG | Embarrass, WI | A FEW TREES UPROOTED IN THE TOWN. VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WUUS53 KGRB 052321
SVRGRB
WIC078-083-115-135-060015-
/O.NEW.KGRB.SV.W.0045.190805T2321Z-190806T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
621 PM CDT Mon Aug 5 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Menominee County in northeastern Wisconsin...
Central Oconto County in northeastern Wisconsin...
Northeastern Waupaca County in northeastern Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 715 PM CDT.
* At 620 PM CDT, severe thunderstorms were located along a line
extending from near Gardner Dam Scout Camp to 6 miles northwest of
Clintonville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shawano, Clintonville, Pulaski, Gillett, Embarrass, Big Smokey
Falls, Navarino Wildlife Area, South Branch, Legend Lake and
Keshena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4462 8895 4512 8881 4512 8864 4515 8864
4514 8819 4511 8819 4511 8812 4503 8812
4502 8810 4467 8816 4468 8825 4459 8825
TIME...MOT...LOC 2320Z 264DEG 29KT 4509 8874 4468 8885
HAIL...<.75IN
WIND...60MPH
$$
Cooley2 follow-up statements
799
WWUS53 KGRB 052352 RRA
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
652 PM CDT Mon Aug 5 2019
WIC135-060001-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-190806T0015Z/
Waupaca WI-
652 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUPACA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4460 8860 4512 8853 4514 8819 4511 8819
4511 8812 4503 8812 4502 8810 4467 8816
4468 8825 4459 8825
TIME...MOT...LOC 2351Z 279DEG 40KT 4505 8832 4464 8843
$$
WIC078-083-115-060015-
/O.CON.KGRB.SV.W.0045.000000T0000Z-190806T0015Z/
Menominee WI-Oconto WI-Shawano WI-
652 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN MENOMINEE...CENTRAL OCONTO AND EASTERN SHAWANO
COUNTIES...
At 651 PM CDT, severe thunderstorms were located along a line
extending from 10 miles north of Gillett to near Navarino Wildlife
Area, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shawano, Pulaski, Gillett, Navarino Wildlife Area, South Branch,
Legend Lake, Keshena, Chase, Oconto Falls and Angelica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4460 8860 4512 8853 4514 8819 4511 8819
4511 8812 4503 8812 4502 8810 4467 8816
4468 8825 4459 8825
TIME...MOT...LOC 2351Z 279DEG 40KT 4505 8832 4464 8843
HAIL...<.75IN
WIND...60MPH
$$
Cooley840
WWUS53 KGRB 060005
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
705 PM CDT Mon Aug 5 2019
WIC078-083-115-060015-
/O.EXP.KGRB.SV.W.0045.000000T0000Z-190806T0015Z/
Menominee WI-Oconto WI-Shawano WI-
705 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENOMINEE...CENTRAL
OCONTO AND EASTERN SHAWANO COUNTIES WILL EXPIRE AT 715 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4460 8860 4512 8853 4514 8819 4511 8819
4511 8812 4503 8812 4502 8810 4467 8816
4468 8825 4459 8825
TIME...MOT...LOC 0005Z 270DEG 29KT 4506 8816 4465 8827
$$
CooleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:08 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 5, 6:08 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 608 PM CDT Mon Aug 5 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 229 PM CDT Mon Aug 5 2019 The threat for severe weather continues to be the main challenge in the short-term. Cold front approaching the area is moving into a moist, unstable atmosphere. Convection from earlier MCV moving across NE Wisconsin while additional storms form near the surface front. Somewhat drier air will move into the area overnight, but low- level mositure will be sufficient for areas of fog. Weak ripple in WNW flow aloft may set off isolated convection, perhaps associated with convergence along lake breeze. .LONG TERM...Tuesday Night Through Monday Issued at 229 PM CDT Mon Aug 5 2019 Another cold front is expected to move through the region Wednesday afternoon and evening, and bring thunderstorms to the forecast area. CAPE is expected to build to 1500-2500 j/kg ahead of the boundary, as deep layer shear increases to 25 to 35 knots. SPC has the forecast area in a Marginal risk for severe weather, which seems reasonable for now. Convergence along the boundary is not expected to be very strong, due to low-level westerly flow, so coverage should be scattered. Canadian high pressure is expected to build into the region for the end of the work week, and bring dry weather, cooler temperatures and low humidity. A new development is the potential for precipitation on Saturday, as WAA on the northwest periphery of the departing high, a short- wave trof, and a coupled upper jet impact the region. This should be a quick hitter, with Canadian high pressure returning for the end of the weekend and early next week. && .AVIATION...for 00Z TAF Issuance Issued at 607 PM CDT Mon Aug 5 2019 Cold front continues to move across area. IFR conditions and strong surface wind gusts are occurring with strongest thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JKL LONG TERM......Kieckbusch AVIATION.......JKL
Hazardous weather outlook, Aug 5, 3:45 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 345 PM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms with damaging winds and heavy rainfall are possible into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Isolated severe storms with damaging winds and large hail are possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to contact the National Weather Service with reports of severe weather. LMZ521-522-541>543-062045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and frequent lightning will be a threat to mariners into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners.
In the hours before
Local storm report, Aug 5, 5:06 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
506 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 2 NNW WAUSAU 44.99N 89.65W
08/05/2019 E0.88 INCH MARATHON WI PUBLIC
REPORT COURTESY OF WSAW-TV.
&&
HYKINSpecial weather statement, Aug 5, 5:14 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
514 PM CDT Mon Aug 5 2019
WIZ031-038-039-052315-
Shawano WI-Outagamie WI-Brown WI-
514 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...NORTHERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES UNTIL 615 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 12 miles south of Shawano, moving east at
35 mph.
Half inch hail, heavy rainfall and winds in excess of 40 mph will be
possible with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4451 8871 4459 8868 4459 8861 4468 8861
4468 8864 4474 8862 4457 8777 4433 8787
4433 8789 4431 8789
TIME...MOT...LOC 2214Z 287DEG 30KT 4460 8857
KieckbuschLocal storm report, Aug 5, 5:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG MERRILL 45.18N 89.68W
08/05/2019 LINCOLN WI PUBLIC
TREE LIMB SNAPPED. VIA SOCIAL MEDIA.
&&
SACSpecial weather statement, Aug 5, 5:39 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
539 PM CDT Mon Aug 5 2019
WIZ031-038>040-049-050-074-052345-
Calumet WI-Southern Oconto County WI-Shawano WI-Kewaunee WI-
Outagamie WI-Manitowoc WI-Brown WI-
539 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...NORTHERN
CALUMET...EASTERN OUTAGAMIE...MANITOWOC AND EASTERN SHAWANO COUNTIES
UNTIL 645 PM CDT...
At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pulaski to 10 miles west of Green Bay to near
Appleton. Movement was east at 40 mph.
Penny size hail, torrential and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Kaukauna,
Little Chute, Kimberly, Pulaski and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4423 8840 4424 8840 4424 8845 4429 8860
4450 8829 4474 8834 4467 8793 4463 8793
4466 8787 4457 8739 4432 8748 4418 8745
4407 8759 4402 8762 4399 8767
TIME...MOT...LOC 2238Z 288DEG 34KT 4466 8826 4448 8822 4432 8846
KieckbuschLocal storm report, Aug 5, 5:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
08/05/2019 M43 MPH BROWN WI ASOS
&&
SACLocal storm report, Aug 5, 5:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 10 E WAUSAU 44.96N 89.43W
08/05/2019 M2.30 INCH MARATHON WI PUBLIC
TOWN OF EASTON. REPORT COURTESY OF WAOW-TV.
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 52 min |
| Aug 5, 1:02 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 58 min |
| Aug 5, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 65 min |
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 67 min |
| Aug 5, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 51 min |
| Aug 5, 3:06 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 5, 3:13 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Aug 5, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Aug 5, 3:47 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 58 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 39 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano | 65 min |
| Aug 5, 4:48 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 63 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | GRB | Brown | 61 min |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Shawano | 2 hr |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 86 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 55 min |
| Aug 5, 5:39 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 66 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 64 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.